MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED MESH 15X15CM; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED MESH 15X15CM; MESH, SURGICAL, POLYMERIC
Model Number UPA1515
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair procedure on (b)(6) 2019 and the mesh was implanted.It was reported that the top left side of the packaging did not appear to be sealed all the way.A like device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/04/2020.H3 evaluation: one partially open sample of product code upa31515 was received for analysis.During visual inspection of the sample, the foil was open of the peelable area.A light seal mark was noted at the top and bottom foil which indicates that the package was sealed.Also, the seal margin met with the requirement.In addition, wrinkles on the top left side of the packet due to manipulation of the package could be observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident.Additional information was requested and the following was obtained: was there an issue with second device that was implanted? no.Are any pictures of the product available? no.What is the patient¿s current status? good no issues.

Brand Name
ULTRAPRO ADVANCED MESH 15X15CM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9612660
Report Number2210968-2020-00550
Device Sequence Number11447719
Product Code FTL
UDI-Device Identifier10705031236967
UDI-Public10705031236967
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberUPA1515
Device Catalogue NumberXCUPA1515
Device Lot NumberPHCCZHB0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/05/2020
Patient Sequence Number1